MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134805
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226)
Date of Event 05/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia / left sided atrial flutter ablation with a stsf catheter (thermocool smarttouch sf) and the patient experienced pe (pericardial effusion) that required pericardiocentesis and surgical intervention.The patient also experienced cardiac arrest (pea - pulseless electrical activity) that required compressions.After they mapped the flutter, and started burning, the patient had moved.They had to re-initialize, make a new map and built fam, and started burning again.They were not sure on the location, and on ice (intracardiac echocardiography), it was displayed as if they were outside of the left atrium.The physician pulled the catheter back, and they noticed pressures dropped and noticed the effusion.The effusion was confirmed by using ice, looking at fam, pressure going to the manifold, and fluoroscopy.Pericardiocentesis was performed on the patient, and 200ml was drained.Emergency medical team (¿911¿) was called, and the patient did have pea (pulseless electrical activity) for a "little bit" and compressions had to be done.They got the patient back, finished draining, and the patient was then off to the hospital.Protamine and dopamine were also provided to the patient.The patient was alert, stable, and headed to the or (operating room) and the ct (cardiothoracic) surgeon was unable to find location of a perforation.A subxiphoid pericardial window was performed.The physician's opinion on the cause of the adverse event was that the patient moved during ablation.Relevant medical history includes previous atrial fibrillation history and prior ablation.The procedural activated clotting time was 342.There was one catheter exchange done during the procedure and one transseptal puncture site with an abbott brk-1 98cm needle.There were eleven radiofrequency ablations outside the pulmonary veins, and zero within pulmonary veins.Force visualization features used were graph, dashboard, vector, and visitag with parameters for stability 3g, 2.5s, 25% force, 3g.Additional filter used with the visitag was 5-30g, flash @ 30g.Green tip.Colored by impedance 0-10 ohm.Prior to noting the pe, ablation was performed.There was no evidence of steam pop.The event occurred during the ablation phase.The catheter flow setting was on stsf default irrigation settings.

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key25460742
Report Number3013300026-2026-01819
Device Sequence Number10410063
Product Code LPB
UDI-Device Identifier10846835010183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134805
Device Lot Number31773073L
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Supplement Date Received by Manufacturer07/14/2026
08/10/2026
Initial Report FDA Received Date06/10/2026
Supplement Report FDA Received Date07/20/2026
09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age81 YR
Patient SexMale
Patient RaceWhite